Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla side effects - sore esophagus
Nov 14, 2006

Was switched to Atripla 3 weeks ago from Combivir and Kaletra combination. I started having trouble swallowing (not in throat but in the esophagus when food was going down - especially spicy and really cold or hot food) - a few days later a rash appeared on my hands, then arms, knee caps, and feet. As I was planning on going away overseas, I saw my doctor who put me on a drug holiday and gave me Prevacid for the sore esophagus. He stated I should be ok to travel. After a few days, the rash went away (almost all of the way) - but after 3 days of being off of the Atripla and taking prevacid, I am still have problems with eating (sore esophagus). I am ok with eating real bland foods (bread and water). If any food has salt or spice or drink has carbonation or thickness, it is painfull. When I sleep, I wake up with pain as if it feels acid is in my esophagus. After drinking a glass of water, I then feel ok. Is there anything over the counter that I get here or should I wait it out until I come back in 4 days?

Note - I accidentally posted to the forum Drug resistance and staying undetectable - if you can arrange to remove, I would appreciate so that there are not two answers. Thanks

Response from Dr. Henry

With pain on swallowing I would be concerned about an aphthous ulcer or some other condition that may warrant an endoscopy to pin down the diagnosis and thus target the most appropriate treatment. Reflux esphophagitis can cause so though ordinarily Prevacid would be helpful for that. Antacids would often help if there is an ulcer or acid-related problem. KH



Previous
AIDS RESEARCH
Next
Marinol

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement